MAUDE Adverse Event Report: ARTHROCARE CORPORATION OPUS SPEEDSCREW IMPLANT; SCREW, FIXATION, BONE

ARTHROCARE CORPORATION OPUS SPEEDSCREW IMPLANT; SCREW, FIXATION, BONE
Catalog Number OM-6500
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Perforation (2001); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a shoulder arthroscopy, while the surgeon was engaging the sutures through the speedscrew knotless anchor, the sutures stopped moving as the surgeon was twisting the back of the anchor.As it became evident the sutures were not advancing the surgeon set the internal locking mechanism and detached the anchor from the inserter, and then use the removal owl to back the anchor out of the bone.The anchor pushed into the humeral head as the bone quality was relatively poor.The sutures were cut flush with the bone and inserted into a new speedscrew knotless anchor to complete the procedure, drilling an additional bone hole.The original anchor was left buried deep in the bone.5 minutes delay was reported, and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that no clinical factors were found which would have contributed to the reported events.The speedscrew knotless anchor and sutures are implantable, biocompatibility is not an issue.Micro-motion or movement is unlikely as it was reported that the anchor was ¿left buried deep in the bone.¿ there is potential risk for tissue inflammation and/or pain.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy, while the surgeon was engaging the sutures through the speedscrew knotless anchor, the sutures stopped moving as the surgeon was twisting the back of the anchor.As it became evident the sutures were not advancing the surgeon set the internal locking mechanism and detached the anchor from the inserter, and then use the removal owl to back the anchor out of the bone.The anchor pushed into the humeral head as the bone quality was relatively poor.The sutures were cut flush with the bone and inserted into a new speedscrew knotless anchor to complete the procedure, drilling an additional bone hole prepared with a speedscrew tap.The original anchor was left buried deep in the bone.5 minutes delay was reported, and no further complications were reported.

Brand Name
OPUS SPEEDSCREW IMPLANT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17585280
Report Number3006524618-2023-00326
Device Sequence Number3584344
Product Code HWC
UDI-Device Identifier00817470005196
UDI-Public00817470005196
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2025
Device Catalogue NumberOM-6500
Device Lot Number2099796
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown